Reactions 1704, p175 - 2 Jun 2018
An episode of ’not responding’ and abnormal
posture: case report
A man [age not stated] developed abnormal posture and was
’not responding’ following administration of haloperidol
[dosage, route, time to reaction onset and outcome not stated].
The man was hospitalised with an episode of ’not
responding’. He was in his usual state of health until the night
before the admission. Of note, he complained of seeing two
women and a dog that were trying to harm him. He held a knife
and would not let his daughters come close to him.
Subsequently, he was given one pill of haloperidol, which was
prescribed by his primary care physician for such abnormal
behaviour. The next morning, he was found ’not responding’
by the family, with an abnormal posture in bed, showing his
right upper limb adducted, right wrist flexed and hand
clenched. His eyes were open and he was not shaking. Work-
up in the hospital excluded metabolic, infectious, cardiac and
intracranial causes of the current episode. Thus, these
symptoms were deemed related to severe sensitivity to
Author comment: "Mr. A was diagnosed with . . . severe
sensitivity to antipsychotic agents."
Hashmi M, et al. Dementia diagnosis: Avoiding square pegs in round holes.
Journal of the American Geriatrics Society 66 (Suppl. 2): S181, 2018. Available
from: URL: http://doi.org/10.1111/jgs.15376 [abstract] - USA
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved